Alert archive / Texas / River Flood Warnings in 2008

River Flood Warning 74, NWS Fort Worth, TX

August 20, 2008Collin County, Texas

NWS Fort Worth, TX issued this river flood warning at Aug 20, 2008, 8:31 AM CDT for Collin County, Texas. It took effect at Aug 20, 2008, 11:26 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2008, 8:31 AM CDT (13:31 UTC)
In effect from
Aug 20, 2008, 11:26 AM CDT
Expired
Aug 20, 2008, 4:13 PM CDT
In force
5 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Trinity River at McKinney (MCKT2).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Aug 20, 6:23 AM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 20, 6:23 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
623 AM CDT WED AUG 20 2008

.AVIATION...
THE UPPER LEVEL LOW THAT HAS BROUGHT RAIN AND THUNDERSTORMS TO NORTH
TEXAS FOR THE LAST SEVERAL DAYS WILL START TO LIFT OFF TO THE
NORTH AND NORTHEAST TONIGHT. WE WILL SEE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TODAY...AND WE ARE EXPECTING TO SEE A
DECREASE IN AREAL COVERAGE TONIGHT AND THURSDAY. MVFR CEILINGS
ARE EXPECTED THROUGH 18Z...WITH AN IMPROVEMENT TO VFR POSSIBLE
THIS AFTERNOON AND EVENING...OUTSIDE OF RAIN AREAS.

58

&&

.PREV DISCUSSION... /ISSUED 338 AM CDT WED AUG 20 2008/
HEAVY RAINFALL CONTINUES TO FALL ACROSS MAINLY THE NORTHERN
PORTIONS OF NORTH TEXAS TONIGHT AND THE THREAT FOR FLASH FLOODING
CONTINUES AS RAINFALL RATES ARE REACHING SEVERAL INCHES PER ONE TO
TWO HOURS. HAVE DECIDED TO EXTEND THE FLASH FLOOD WATCH THROUGH 7
PM CDT FOR THE SAME AREA DUE TO THE LOCATION OF THE UPPER LEVEL
LOW OVER NORTH TEXAS...THE VERY HIGH RAINFALL RATES...AND THE FACT
THAT SEVERAL AREAS HAVE ALREADY BEEN INUNDATED WITH SEVERAL INCHES
OVER THE PAST TWO DAYS. DID NOT CHANGE THE COVERAGE AREA OF THE
WATCH BECAUSE MUCH OF THE HEAVY RAIN HAS BEEN SCATTERED IN NATURE
AND IT REMAINS TOUGH TO PINPOINT EXACTLY WHERE THE HEAVY RAIN WILL
FALL TODAY. I DO FEEL THAT A GOOD PORTION OF THE RAIN WILL FALL
ACROSS THE NORTH AND NORTHEAST PORTIONS OF NORTH TEXAS...BUT SINCE
LOCATIONS ACROSS THE SOUTHEASTERN PARTS OF NORTH TEXAS RECEIVED
SEVERAL INCHES YESTERDAY...ANY ADDITIONAL RAINFALL MAY CAUSE MORE
PROBLEMS AND THUS WAS HESITANT TO REMOVE THOSE COUNTIES FROM THE
WATCH.

AS THE UPPER LEVEL LOW PULLS NORTH/NORTHEAST TONIGHT...RAIN CHANCES WILL
DECREASE FROM WEST TO EAST. HOWEVER...MODELS ARE CONSISTENT IN
KEEPING SOME ENERGY ACROSS NORTH TEXAS ALONG THE BASE OF THE
TROUGH FOR THE NEXT FEW DAYS. GIVEN THE ORIENTATION OF THE TROUGH
AND THE LOCATION OF THE TROUGH AXIS...WILL KEEP SLIGHT CHANCE POPS
IN THE EAST THURSDAY THROUGH FRIDAY. THEN IT APPEARS ANOTHER WEAK
DISTURBANCE WILL CREEP UP FROM SOUTH TEXAS ON SATURDAY BRINGING A
SLIGHT CHANCE OF RAIN TO THE SOUTHERN PORTIONS OF NORTH TEXAS ON
SATURDAY.

THE UPPER LEVEL RIDGE OVER THE WESTERN CONUS NEVER REALLY BUILDS
ACROSS TEXAS AND NORTH TO NORTHWEST FLOW RETURNS NEXT WEEK. WITH
THE RIDGE STAYING WEST OF US...SLIGHT CHANCE POPS WILL CONTINUE
FOR ALL OF NORTH TEXAS ON SUNDAY AND MONDAY. TEMPERATURES WILL
WARM GOING INTO THE WEEKEND BUT ARE NOT EXPECTED TO REACH HIGHER
THAN THE MID 90S. CURRENTLY...FAY WILL REMAIN WELL TO THE EAST OF
TEXAS AND IS NOT EXPECTED TO HAVE AN IMPACT ON OUR
WEATHER...EXCEPT TO HELP BRING NORTHERLY WINDS ON SUNDAY.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  85  73  91  75  92 /  70  30  20  10  10
WACO, TX              86  70  92  73  93 /  60  20  20  20  20
PARIS, TX             79  68  86  69  88 /  70  50  40  20  20
DENTON, TX            83  68  91  73  92 /  70  30  20  10  10
MCKINNEY, TX          82  66  90  72  90 /  70  30  30  20  10
DALLAS, TX            84  74  90  76  92 /  70  30  20  10  10
TERRELL, TX           81  69  88  74  90 /  70  30  30  20  20
CORSICANA, TX         85  70  90  73  92 /  70  30  30  20  20
TEMPLE, TX            86  71  92  73  92 /  60  20  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ091>095-100>107-116>123-131>135-144>148-158>162-174-175.

&&

58/82
Hazardous weather outlook, Aug 20, 5:42 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
542 AM CDT WED AUG 20 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
542 AM CDT WED AUG 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH
TEXAS TODAY...WITH AREAL COVERAGE DECREASING FROM WEST TO EAST
TONIGHT. THE MAIN THREAT WILL BE THE POTENTIAL FOR FLASH FLOODING
FROM LOCALLY HEAVY RAIN.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 PM FOR LOCATIONS ALONG
AND EAST OF A GRAHAM TO GRANBURY TO KILLEEN LINE. ONE TO THREE
INCHES OF RAIN WILL BE POSSIBLE WITHIN THE WATCH AREA...WITH
ISOLATED HIGHER AMOUNTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS ACROSS THE
CENTRAL AND EASTERN PARTS OF NORTH TEXAS THURSDAY AND ACROSS THE EAST
INTO FRIDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN
PARTS OF NORTH TEXAS FRIDAY NIGHT THROUGH SATURDAY NIGHT...AND
AREA WIDE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR FLASH FLOODING.

In the hours before

Local storm report, Aug 20, 6:01 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 AM CDT WED AUG 20 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     FLASH FLOOD      MCKINNEY                33.20N  96.65W
08/20/2008                   COLLIN             TX   BROADCAST MEDIA

            LOCAL MEDIA REPORTS FLOODING IN THE MCKINNEY INDUSTRIAL
            AREA...ONLY ONE LANE GETTING BY ON INDUSTRIAL BLVD EAST
            OF HWY 5
Local storm report, Aug 20, 7:15 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 AM CDT WED AUG 20 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 AM     FLASH FLOOD      MCKINNEY                33.20N  96.65W
08/20/2008                   COLLIN             TX   LAW ENFORCEMENT

            SO REPORTS NUMEROUS FLOODING PROBLEMS IN ALLEN AND
            MCKINNEY
Local storm report, Aug 20, 7:20 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
720 AM CDT WED AUG 20 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      DALLAS                  32.79N  96.77W
08/20/2008                   DALLAS             TX   EMERGENCY MNGR

            FLOODING OVERNIGHT AT LOOP 12 @ STONEPORT DR, LBJ
            SERVICE RD @ S LANCASTER, AND A SUBMERGED CAR AT CF HAWN
            FRWY @ BUCKNER
Local storm report, Aug 20, 7:35 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
735 AM CDT WED AUG 20 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     FLASH FLOOD      MCKINNEY                33.20N  96.65W
08/20/2008                   COLLIN             TX   BROADCAST MEDIA

            LOCAL MEDIA REPORTS WEST BOUND LANES OF INDUSTRIAL BLVD
            HAS BEEN SHUT DOWN EAST OF HWY 5
Local storm report, Aug 20, 7:46 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 AM CDT WED AUG 20 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLOOD            MESQUITE                32.77N  96.60W
08/20/2008                   DALLAS             TX   BROADCAST MEDIA

            LOCAL MEDIA REPORTS THAT PART OF THE HOV LANE IS CLOSED
            DUE TO WATER OVER THE LANES ON I-30 IN MESQUITE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:01 PM CDTFlash Flood WarningFWDPalo Pinto, Parker80 min
Aug 19, 8:26 PM CDTAreal Flood AdvisoryFWDPalo Pinto64 min
Aug 19, 8:33 PM CDTFlash Flood WarningFWDFalls57 min
Aug 19, 9:55 PM CDTAreal Flood AdvisoryFWDBell, Falls, Milam50 min
Aug 19, 10:50 PM CDTFlash Flood WarningFWDPalo Pinto, Parker3 hr
Aug 20, 12:47 AM CDTAreal Flood AdvisoryFWDDallas, Kaufman, Rockwall118 min
Aug 20, 1:16 AM CDTFlash Flood WarningFWDDallas, Ellis, Rockwall3 hr
Aug 20, 1:47 AM CDTAreal Flood WarningFWDPalo Pinto6 hr
Aug 20, 5:10 AM CDTAreal Flood WarningFWDDallas, Ellis4 hr
Aug 20, 5:16 AM CDTAreal Flood AdvisoryFWDCooke, Grayson3 hr
Aug 20, 5:24 AM CDTAreal Flood AdvisoryFWDParker2 hr
Aug 20, 5:27 AM CDTAreal Flood AdvisoryFWDCollin3 hr
Aug 20, 5:48 AM CDTFlash Flood WarningFWDCollin, Dallas117 min
Aug 20, 7:38 AM CDTAreal Flood AdvisoryFWDParker112 min
Aug 20, 7:38 AM CDTFlash Flood WarningFWDCollin, Dallas3 hr
Aug 20, 10:48 AM CDTAreal Flood WarningFWDCollin3 hr
Aug 20, 1:09 PM CDTFlash Flood WarningFWDCollin5 hr
Aug 20, 3:37 PM CDTAreal Flood AdvisoryFWDFannin, Grayson3 hr
Aug 20, 5:05 PM CDTAreal Flood AdvisoryFWDDallas, Tarrant85 min
Aug 20, 5:19 PM CDTAreal Flood AdvisoryFWDPalo Pinto, Parker3 hr
Aug 20, 5:58 PM CDTFlash Flood WarningFWDDallas2 hr
Aug 20, 6:00 PM CDTAreal Flood WarningFWDCollin12 hr
Aug 20, 6:32 PM CDTAreal Flood AdvisoryFWDVan Zandt118 min
Aug 20, 6:47 PM CDTFlash Flood WarningFWDDallas118 min

Nearby

River Flood Warnings in Texas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.